Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

What causes elevated aPTT

User rating for this question
Very Good
Answered by

Infertility Specialist
Practicing since : 2000
Answered : 3577 Questions
Helo doctor, In the past twice i got faint positive around day 40 and then started my period within 45 doctor took blood test for me and the results are below: Free T4 : 1.59ng/dl TSH 3 RD GEN : 1.52 nd/dl ANTI - CARDIOLIPIN IgM: 5.30u/ml ANTI - CARDIOLIPIN IgG : 4.10u/ml aPTT observed value : 46.0 sec test value : 28.0 sec My doctor said that all are normal except for apTT which is slightly elevated.i do not understand what it means.She said that she will start the treatment from next cycle and to try naturally this month. This month period got delayed and i took a pregnancy test at home at 40th day and got a positive imeediately. Met with the doctor and she has given me strone 200 mg day and night and ENOXAPARIN 4ml injection for one week and then scan.Should i use this injection till delivery or it is only for stabilizing my pregnancy.i am really worried.Today is 44th day and everything is going fine.please clarify me about aPTT and how it may affect my pregnancy.
Posted Mon, 24 Feb 2014 in Pregnancy
Answered by Dr. Mahesh Koregol 2 hours later
Brief Answer: Continue Detailed Answer: Hi, The tests you mentioned are to diagnose antiphospholipid antibodies. Since aPTT is elevated your doctor has started you on injections which should be taken daily till 32 weeks of pregnancy. Please get serum beta hCG blood test to confirm pregnancy and this value will be helpful to corelate if you abort again. Get an ultrasound scan ( TVS ) to confirm pregnancy by locating gestational sac and heart beat before starting the injection as it is advisable to start injections only after confirming heart beat. Let me know if you have anymore queries. Regards, Dr. Mahesh Koregol
Above answer was peer-reviewed by
Follow-up: What causes elevated aPTT 2 hours later
Doctor, Thank you for your response.i forgot to mention LUPUS ANTICOAGULANT which is normal too .Is it possible to supplement by taking anti coagulant pills and not injections.Is there no way other than to take injections daily.What does elevated aPTT value mean?.is it a serious problem?
Answered by Dr. Mahesh Koregol 1 hour later
Brief Answer: No Detailed Answer: Hi No. Its not a serious problem. You can opt for aspirin tablets instead. There is nothing serious about it. You can even opt for not taking injections. No problem. Dont worry. First confirm fetal heart beat and then decide in medicine regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor